I am a 37 year old male 6'2 230lbs. in pretty good shape. For the past 2 years I've been having these strange feelings with my heart. Every so often it feels like my heart skips a beat, flutters and takes my breath away.I get this light headed dizzy type of feeling. If I am lying down and get up quickly I can feel my heart pounding in chest and can also feel the heart beats on the sides of my head almost like a type of pressure or headache that matches my every heart beat, It last for a couple of seconds then goes away. I constantly feel like a shortness of breath but only on the upper right side of my chest. I have gone to many doctors ( primary care and cardiologist ) and they have all said that its not really normal but that what I was feeling was actually an extra heart beat and that it was common, and not to worry about it.( easy for them to say, there not going through this) Its driving me crazy! It can come on when I am relaxing at home or when I am in the middle of a conversation. I go through the day wondering when is the next one coming. The fluttering last for a couple of seconds. It takes my breath away for just a second or two and then returns to normal. Sometimes when I make a sudden move it also happens. I used to smoke, but i quit a year ago. I stopped drinking anything that contains caffine. But nothing that I do seems to correct this extra beat problem. This past February I was admitted into the hospital with LONE AFIB. I had all types of test done ( EKG - X-RAYS - ECHO CARDIOGRAM - BLOOD WORK - CT ANGIO - HEART MONITOR FOR TWO WEEKS ) after about 20 hours in the hospital my heart retuned to normal by itself and the doctors could not give me a reason why it happened. They told me that everthing was normal with my heart and that they didn't find any reasons for the AFIB. Since then I've been to all types of doctors with no resilts. I now have been diagnosed with asthma and all types of allergies. I was told to take an inhaler for the shortness of breath ( try it for about a month, but didn't help so I stopped ) .I also now take allergy shots every week. Its just all very fustrating because, I feel like this and no one has an answer. Can it be my allergies? Can it be stress? I do have a high stress job ( Bus driver in NYC ) Any answers, thoughts or comments? ANYONE....
Well, these symptoms are usually due to heart problems, acid reflux (GERD) or thyroid problems, which have all been ruled out in your case. I would however feel comfortable if GERD is looked at seriously along with hiatal hernia too. Hiatal hernia in which the stomach herniates into the chest cavity one it is full produces similar symptoms. Raisng your head end of the bed to 45 degrees should help.
Pulmonary artery hypertension too has similar symptoms and so also many lung problems. An X-ray of chest and CT scan are mandatory to rule out both. Many a times EKG does not catch pulmonary hypertension and hence other tests may be needed. Pulmonary function tests too should be carried out.
Also if you are stressed and anxious about something, then these could also be panic attacks. As you yourself say, you have a very high pressure job. Yoga, deep breathing exercises and meditation will help. Talk to other drivers and see how they control stress. If you take a lot of coffee or you drink or smoke, you can have similar symptoms to the ones you are experiencing.
Hope this helps. I think you should discuss this with your doctor and get your self examined in this line. It is difficult to comment beyond this at this stage. Please let me know if there is any thing else and do keep me posted. Take care!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.